MAUDE Adverse Event Report: COOK INC TURBO-JECT® DOUBLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® DOUBLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34550
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation: pediatric clinical nurse specialist.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject® double lumen minocycline/rifampin power-injectable picc cracked where the extension tubing meets the hub, resulting in leakage.Eventually, total separation of the junction occurred.The (b)(6)-year old female patient was in the cardiac intensive care unit, was receiving multiple infusions, and was described as "very active".The line was approximately 21 days old when the failure was experienced.As a result, the patient underwent an additional procedure with anesthesia to remove and replace the device.No other adverse effects to the patient have been reported.
 
Event or Problem Description
In additional information received on (b)(6) 2021, it was reported that power injection was not performed with the device.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that a turbo-ject® double lumen minocycline/rifampin power-injectable picc (upicds-4.0-ct-otw-st-abrm-1111) from lot 13653186 cracked and leaked at the hub.The tubing eventually separated from the hub.The device was removed and replaced with a new line.Cook became aware of this event upon being notified by (b)(6) hospital.No other adverse effects were reported.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Review of the device master record (dmr) has shown that sufficient controls are in place to detect this failure mode prior to release.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: intended use the cook spectrum turbo-ject over-the-wire peripherally inserted central venous catheter (picc) sets are indicated for short- or long-term use for venous pressure monitoring, blood sampling, administration of drugs and fluids, and for use with power injectors for delivery of contrast in ct studies¿ the maximum pressure limit setting for power injectors used with the spectrum turbo-ject picc may not exceed 325 psi and the flow rate may not exceed the maximum flow rate indicated, as shown on the following table.Warnings the safe and effective use of spectrum turbo-ject picc lines with power injector pressures set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.To safely use cook spectrum turbo-ject picc lines with a power injector, the technician/health care professional must verify: prior to use that the maximum pressure limit is set at or below 325 psi and that the maximum flow rate is at or below that which is listed on the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr of lot 13653186 showed no related nonconformances.Related catheter subassembly lots also showed no related nonconformances.A database search revealed no other complaints from lot 13653186 at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on this and review of the dmr and dhr, cook concludes the device was manufactured to specification.A capa was previously open to address this failure mode.This investigation found that this product issue is related to device design.However, risk assessment determined that the risk is acceptable.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® DOUBLE LUMEN MINOCYCLINE/RIFAMPIN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11623034
Report Number1820334-2021-01082
Device Sequence Number3919842
Product Code LJS
UDI-Device Identifier00827002345508
UDI-Public(01)00827002345508(17)221201(10)13653186
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K133634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model NumberG34550
Device Catalogue NumberUPICDS-4.0-CT-OTW-ST-ABRM-1111
Device Lot Number13653186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/30/2021
02/16/2022
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date07/01/2021
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient SexFemale